Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Is sudden dip in in sugar level in a high blood sugar patient matter of serious concern?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2009
Answered : 2751 Questions
Dear Sir, My mother (65 years old) is suffering from high blood sugar for almost 40 years now. She had blood sugar level or 280 mg/dl (fasting) and 320+ mg/dl post food till late 2010. Post which due to change in medicines her level was somewhat in the range of 140 - 190 mg/dl. 3 Months back she was prescribed to take Galvus Met 500/50mg (she also takes Amryl 2 in the morning). Recently tested report reads her blood sugar level as 92 mg/dl (fasting) and 106 mg/dl (post food). We also did a random test, which came as 87 mg/dl. Please suggest if there is a cause of concern. Am little worried that her sugar level has significantly dropped. Many Thanks, XXXX
Posted Thu, 26 Dec 2013 in Diabetes
Answered by Dr. Anshul Varshney 15 minutes later
Brief Answer: Dose modification required Detailed Answer: Dear XXXXXXX Yes , you should be concerned. She may land into hypoglycemia some day , that can be more hazardous. In elderly age , we don't try to maintain strict euglycemia , because chances of hypoglycemia are more. Without any other thought , her medications needs a revision. i would suggest you to discuss with your doctor to remove Galvus (Vildagliptin) from prescription and give plain metformin in twice daily dosing (extended release formulation). And continue Amaryl 2. She may get her Fasting / PP done after a week. And dose will be modified accordingly. Trust me , hypoglycemia is more XXXXXXX sometimes then hyperglycemia. Don't treat her aggressively. I hope i am able to solve your query , you may ask me if you have any further query.
Above answer was peer-reviewed by
Follow-up: Is sudden dip in in sugar level in a high blood sugar patient matter of serious concern? 31 minutes later
Thanks Dr. XXXXXXX She was having glycephase 1000mg twice daily. Can we go back to this medicine?
Answered by Dr. Anshul Varshney 5 hours later
Brief Answer: Get modified from doctor Detailed Answer: See XXXXXXX Glyciphage is metformin I would suggest for Glyciphage twice daily and Amaryl once a day , discuss with your doctor . Dose modification will be done according to further blood sugar levels. If you don't have any further query , please close the discussion and rate it. Stay Healthy
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor